News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Early period is lasting well over two weeks...


 GreenEyes - Tue Dec 27, 2005 3:44 pm

I am on Ortho Evra birth control. I have been for a year. My periods have always been exactly on time. 3 days into my patch free week. 2 times last month I messed up with the patch. I changed it 2 days late. And I put one on 2 days late.
Last month I got my period on time, completely normal. A week and a half later, I got my period again. Only it started out as just a little red discharge. Then it was more brown. Well I had that for 2 weeks, and now it's very heavy. My period is due now so I am guessing that is why it's heavier? But there have been alot of chunks of blood. I haven't had a period this heavy in years.
I made an apointment to go to the doctor, but next week is the soonest I can be seen. Any ideas on what this could be until then?
 Dr. Tamer Fouad - Wed Dec 28, 2005 6:02 pm

User avatar Hello,
Ortho Evra is a combination transdermal contraceptive patch that contains 6.00 mg norelgestromin and 0.75 mg ethinyl estradiol .
Ortho Evra when used according to the recommended use is associated with pregnancy rates were approximately 1 per 100 women-years. To achieve maximum contraceptive effectiveness, Ortho Evra must be used exactly as directed.

If the woman forgets to change her patch in the middle of the patch cycle (Week Two/Day 8 or Week Three/Day 15), for one or two days (up to 48 hours), she should apply a new patch immediately. The next patch should be applied on the usual Patch Change Day. No back-up contraception is needed. If this happens for more than two days (48 hours or more), she may not be protected from pregnancy. In this case the woman must use back-up contraception for one week.

In the event of breakthrough bleeding or spotting (bleeding that occurs on the days that Ortho Evra is worn), treatment should be continued. If breakthrough bleeding persists longer than a few cycles, a cause other than Ortho Evra should be considered.

Please contact your physician immediately, since bleeding for this long could be dangerous.
Best regards,

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here